Alert archive / Oklahoma / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Norman, OK

October 20, 20077 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Oct 20, 2007, 3:44 AM CDT for 7 counties in Oklahoma. It took effect at Oct 20, 2007, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 3:44 AM CDT (08:44 UTC)
In effect from
Oct 20, 2007, 12:00 PM CDT
Expired
Oct 20, 2007, 7:00 PM CDT
In force
7 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Roger Mills County, OK, Woodward County, OK

The radar

The Altus AFB radar (KFDR), 163 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3679 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOUN 200844
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
344 AM CDT SAT OCT 20 2007

...CRITICAL FIRE WEATHER CONCERNS FAR WESTERN OKLAHOMA THIS AFTERNOON...

.STRONG SOUTHERLY WINDS...ON THE ORDER OF 20 TO 30 MPH WITH
HIGHER GUSTS...WILL DEVELOP TODAY. AT THE SAME TIME...TEMPERATURES
ARE EXPECTED TO REACH THE UPPER 80S AND EVEN LOWER 90S ACROSS FAR
WESTERN OKLAHOMA THIS AFTERNOON...PUSHING RELATIVE HUMIDITIES DOWN INTO
THE 15 TO 20 PERCENT RANGE. THE COMBINATION OF THESE FACTORS WILL
LEAD TO INCREASED FIRE WEATHER CONCERNS ACROSS WESTERN OKLAHOMA
AND PORTIONS OF WESTERN NORTH TEXAS. CONDITIONS WILL IMPROVE THIS
EVENING AS TEMPERATURES COOL AND HUMIDITIES INCREASE.

OKZ005-036-TXZ083-084-200945-
/O.CAN.KOUN.FW.A.0004.071020T1700Z-071021T0000Z/
WOODS-JACKSON-HARDEMAN-FOARD-
344 AM CDT SAT OCT 20 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH. 

ALTHOUGH IT WILL BE VERY WARM AND WINDY THIS AFTERNOON...RED FLAG
WARNING CONDITIONS ARE NOT CURRENTLY FORECAST TO BE MET. IF
RELATIVE HUMIDITY VALUES FALL BELOW THE CURRENT FORECAST RANGES...
RED FLAG CONDITIONS MAY BE OBTAINED.

$$

OKZ004-009-010-014-021-033-034-201645-
/O.UPG.KOUN.FW.A.0004.071020T1700Z-071021T0000Z/
/O.NEW.KOUN.FW.W.0005.071020T1700Z-071021T0000Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER-
344 AM CDT SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE FORECAST OF TEMPERATURES IN THE UPPER 80S AND LOWER
90S...SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...AND
RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT...WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS. THESE WEATHER CONDITIONS...COMBINED
WITH TRANSITIONAL OR CURED STATE FINE FUELS...WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

11/30
2 follow-up statements
000 
WWUS84 KOUN 201806
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
106 PM CDT SAT OCT 20 2007

...CRITICAL FIRE WEATHER CONCERNS FAR WESTERN OKLAHOMA THIS
AFTERNOON...

.STRONG SOUTHERLY WINDS...ON THE ORDER OF 20 TO 30 MPH WITH
HIGHER GUSTS...WILL DEVELOP TODAY. AT THE SAME TIME...
TEMPERATURES ARE EXPECTED TO REACH THE UPPER 80S AND EVEN LOWER
90S ACROSS FAR WESTERN OKLAHOMA THIS AFTERNOON...PUSHING RELATIVE
HUMIDITIES DOWN INTO THE 15 TO 20 PERCENT RANGE. THE COMBINATION
OF THESE FACTORS WILL LEAD TO INCREASED FIRE WEATHER CONCERNS
ACROSS WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS.
CONDITIONS WILL IMPROVE THIS EVENING AS TEMPERATURES COOL AND
HUMIDITIES INCREASE.

OKZ004-009-010-014-021-033-034-210000-
/O.CON.KOUN.FW.W.0005.000000T0000Z-071021T0000Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER-
106 PM CDT SAT OCT 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

THE FORECAST OF TEMPERATURES IN THE UPPER 80S AND LOWER 90S...
SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...AND RELATIVE
HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT...WILL LEAD TO CRITICAL
FIRE WEATHER CONDITIONS. THESE WEATHER CONDITIONS...COMBINED WITH
TRANSITIONAL OR CURED STATE FINE FUELS...WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KOUN 210000
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT SAT OCT 20 2007

...RED FLAG CONDITIONS WILL RELAX SLIGHTLY WITH FALLING OVERNIGHT
TEMPERATURES...

.ALTHOUGH A LOW LEVEL JET WILL MAINTAIN GUSTY WINDS OVERNIGHT...
TEMPERATURE AND HUMIDITY WILL IMPROVE SOMEWHAT DURING THE EVENING.

OKZ004-009-010-014-021-033-034-210100-
/O.EXP.KOUN.FW.W.0005.000000T0000Z-071021T0000Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER-
700 PM CDT SAT OCT 20 2007

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

TEMPERATURES WILL FALL SLOWLY THIS EVENING...WHICH WILL BRING
RELATIVE HUMIDITY UP ABOVE 20 PERCENT. MILD...DRY...AND WINDY
WEATHER WILL CONTINUE THROUGH THE NIGHT...BUT RED FLAG CONDITIONS
WILL COME TO AN END SHORTLY AFTER 7 PM.

$$

BURKE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Oct 20, 3:35 AM CDT, 9 minutes earlier.

Area forecast discussion, Oct 20, 3:35 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
335 AM CDT SAT OCT 20 2007

.DISCUSSION...
VERY WARM AND BREEZY DAY EXPECTED REGION-WIDE TODAY. WITH LOW-LEVEL
MOISTURE SLOW TO RETURN...TEMPS/WINDS/RH VALUES WILL SUPPORT
SHIFTING FIRE WEATHER WATCH TO A RED FLAG WARNING FOR FAR WESTERN
OKLAHOMA COUNTIES. DID DROP WOODS AND JACKSON COUNTIES IN OKLAHOMA
AND TEXAS COUNTIES FROM THE FIRE WEATHER HEADLINES PRIMARILY DUE
TO MARGINAL CONDITIONS AND VEGETATIVE STATE.

GFS/ECM MUCH SLOWER THAN NAM ON FRONTAL TIMING SUNDAY...AND THIS
WILL BE THE SCENARIO WE WILL CONTINUE TO SUPPORT GIVEN SIGNIFICANT
HEIGHT FALLS TO OUR WEST WELL INTO THE DAY SUNDAY. THIS WILL BRING
THE FRONT TO NEAR OR JUST WEST OF THE INTERSTATE-44 CORRIDOR LATE
SUNDAY AFTERNOON. SUNDAY HIGH TEMPERATURE FORECAST WILL BE
INCREASED A FAIR AMOUNT MOST LOCATIONS BASED ON A WARM START
SUNDAY MORNING AND AT LEAST SOUTHEAST HALF OF OKLAHOMA AND NORTH
TEXAS IN THE PRE-FRONTAL REGIME MUCH OF THE DAY.

WIDESPREAD SHOWERS AND SCATTERED NON-SEVERE STORMS EXPECTED BEHIND
THE COLD FRONT LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING.
EVOLUTION OF UPPER STORM SYSTEM STILL THE BIG QUESTIONS...WITH GFS
STICKING TO ITS GUNS SO FAR AT CUTTING OFF THE SYSTEM OVER OR JUST
NORTH OF OKLAHOMA THROUGH MID-WEEK. NEW 00Z ECM NOW CUTS THE LOW
OFF JUST EAST OF OUR FORECAST AREA AND IS A BIT MORE PROGRESSIVE
IN THE TUESDAY-WEDNESDAY TIME FRAME. WILL NOT MAKE DRASTIC CHANGES
TO GOING FORECAST OTHER THAN DECREASING DIURNAL TEMPERATURE TRENDS
THROUGH TUESDAY OVER NORTH-CENTRAL AND CENTRAL OKLAHOMA...WHERE
LOWER LEVEL CLOUD COVER IS FORECAST TO BE MORE PREVALENT. IF
LATEST ECM VERIFIES...THE LOW CLOUDS AND LIGHT RAIN SHOWERS WILL
BE OUT OF HERE BY LATE MONDAY.

ANOTHER FRONT PROGD TO MOVE INTO THE AREA IN THE FRIDAY-SATURDAY
TIME FRAME AND CURRENTLY APPEARS DRY. WILL LOWER TEMPS A BIT LATE
FRIDAY THROUGH SATURDAY TO ACCOUNT FOR SIMILAR TIMING OF MEDIUM
RANGE MODELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  86  65  81  49 /   0   0  10  70
HOBART OK         89  63  81  48 /   0   0  20  60
WICHITA FALLS TX  90  65  85  51 /   0   0  10  40
GAGE OK           89  57  73  38 /   0   0  30  60
PONCA CITY OK     85  66  80  46 /   0   0  20  70
DURANT OK         87  63  85  56 /   0   0   0  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     OKZ004-009-010-014-021-033-034.

TX...NONE.
&&

30/11
Hazardous weather outlook, Oct 19, 11:00 AM CDT, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT FRI OCT 19 2007

OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1100 AM CDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A DRY AND STABLE AIRMASS REMAINS IN PLACE ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS THROUGH TONIGHT... AND NO THUNDERSTORMS ARE
EXPECTED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY OCT 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
A STRONG STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE SOUTHERN
PLAINS SUNDAY INTO MONDAY.  THIS SYSTEM WILL PUSH A COLD FRONT
ACROSS THE SOUTHERN PLAINS WHICH MAY HELP PRODUCE
THUNDERSTORMS...ESPECIALLY ACROSS CENTRAL AND EASTERN OKLAHOMA.

OTHER HAZARDOUS WEATHER...
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON AS THERE
WILL BE AN ELEVATED CONCERN FOR WILDFIRES ACROSS PARTS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...ESPECIALLY IN NORTHWEST
OKLAHOMA WHERE VEGETATION IS MAINLY DORMANT. RELATIVE HUMIDITIES
COULD BE LESS THAN 20 PERCENT... WITH STRONG SOUTH WINDS AND WARM
TEMPERATURES.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

JAMES

Nearby

Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.